Alert archive / Hawaii / Wind Advisories in 2012

Wind Advisory 44, NWS Honolulu, HI

December 12, 2012Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 12, 2012, 4:13 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Dec 13, 2012, 3:29 AM HST. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2012, 4:13 PM HST (02:13 UTC)
In effect from
Dec 13, 2012, 3:29 AM HST
Expired
Dec 15, 2012, 3:18 PM HST
In force
60 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 2.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2012-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2012-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WWHW70 PHFO 130213
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
413 PM HST WED DEC 12 2012

.....WIND ADVISORY THURSDAY AFTERNOON FOR THE AREAS NEAR UPOLU
POINT...SOUTH POINT...WAIKOLOA TO KAMUELA...SADDLE AREA OF THE BIG
ISLAND AND KAHOOLAWE...

.STRONG EAST-NORTHEAST WINDS WILL AGAIN BRING ADVISORY LEVELS TO
THE WAIKOLOA TO KAMUELA CORRIDOR...AROUND UPOLU POINT...AROUND
SOUTH POINT...THE SADDLE AREA OF THE BIG ISLAND AND OVER KAHOOLAWE
FROM NOON THROUGH EARLY THIS EVENING. 

HIZ016-024>027-131515-
/O.NEW.PHFO.WI.Y.0044.121213T2000Z-121214T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
413 PM HST WED DEC 12 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM HST THURSDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH
  OVER THE AREAS OF UPOLU POINT...SOUTH POINT...WAIKOLOA TO
  KAMUELA...SADDLE AREA OF THE BIG ISLAND AND KAHOOLAWE.

* TIMING...FROM 10 AM HST THROUGH 6 PM HST THURSDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

FOSTER
7 follow-up statements
627 
WWHW70 PHFO 131127
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
127 AM HST THU DEC 13 2012

.....WIND ADVISORY THIS AFTERNOON FOR THE AREAS NEAR UPOLU
POINT...SOUTH POINT...WAIKOLOA TO KAMUELA...SADDLE AREA OF THE BIG
ISLAND AND KAHOOLAWE...

.STRONG TRADEWINDS WILL AGAIN BRING ADVISORY LEVELS TO THE WAIKOLOA
TO KAMUELA CORRIDOR...AROUND UPOLU POINT...AROUND SOUTH POINT...THE
SADDLE AREA OF THE BIG ISLAND AND OVER KAHOOLAWE FROM NOON THROUGH
EARLY THIS EVENING.

HIZ022-140030-
/O.EXB.PHFO.WI.Y.0044.121213T1400Z-121214T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
127 AM HST THU DEC 13 2012

...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 6 PM
HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EARLY THIS MORNING TO
6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...UNTIL 6 PM HST THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ016-024>027-140030-
/O.CON.PHFO.WI.Y.0044.121213T2000Z-121214T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
127 AM HST THU DEC 13 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...FROM 10 AM HST THROUGH 6 PM HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
LAU
937 
WWHW70 PHFO 131329
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST THU DEC 13 2012

...WIND ADVISORY HAS BEEN POSTED FOR THE HALEAKALA SUMMITS FOR TODAY...
...A WIND ADVISORY WILL GO INTO EFFECT THIS AFTERNOON FOR THE AREAS
NEAR UPOLU POINT...SOUTH POINT...WAIKOLOA TO KAMUELA...SADDLE AREA
OF THE BIG ISLAND AND KAHOOLAWE...

.ADVISORY LEVEL WINDS ARE ALREADY OCCURRING OVER THE HALEAKALA
SUMMIT ON MAUI...AND CONDITIONS ARE RIPE FOR THE WINDS TO STRENGTHEN
OVER MANY PARTS OF THE BIG ISLAND AND KAHOOLAWE LATER TODAY.

HIZ022-140230-
/O.EXT.PHFO.WI.Y.0044.121213T1329Z-121214T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
329 AM HST THU DEC 13 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...UNTIL 6 PM HST THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ016-024>027-140230-
/O.CON.PHFO.WI.Y.0044.121213T2000Z-121214T0400Z/
KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
329 AM HST THU DEC 13 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. 

* TIMING...FROM 10 AM HST THROUGH 6 PM HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
LAU
791 
WWHW70 PHFO 140132
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST THU DEC 13 2012

...A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF MAUI COUNTY
AND THE BIG ISLAND...

.ADVISORY LEVEL WINDS CONTINUE ACROSS PORTIONS OF THE STATE. WINDS
MAY DROP OFF A BIT OVERNIGHT BUT WILL LIKELY INCREASE AGAIN ON FRIDAY.

HIZ016-022-024>027-141445-
/O.EXT.PHFO.WI.Y.0044.000000T0000Z-121215T0400Z/
KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
332 PM HST THU DEC 13 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...THROUGH 6 PM HST FRIDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

BURKE
266 
WWHW70 PHFO 141324
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 AM HST FRI DEC 14 2012

...A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF MAUI COUNTY
AND THE BIG ISLAND...

.A STRONG HIGH PRESSURE SYSTEM NORTH OF THE ISLANDS WILL CONTINUE
TO PRODUCED ADVISORY LEVEL WINDS ACROSS PORTIONS OF THE STATE
THROUGH TODAY.


HIZ016-022-024>027-150230-
/O.CON.PHFO.WI.Y.0044.000000T0000Z-121215T0400Z/
KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
324 AM HST FRI DEC 14 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 20 TO 35 MPH.

* TIMING...THROUGH 6 PM HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
LAU
868 
WWHW70 PHFO 150123
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST FRI DEC 14 2012

...WIND ADVISORY FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO
PRODUCE VERY STRONG EAST WINDS ACROSS PORTIONS OF THE BIG
ISLAND...MAUI AND KAHOOLAWE THROUGH TONIGHT.

HIZ016-022-024>027-151400-
/O.EXT.PHFO.WI.Y.0044.000000T0000Z-121215T1400Z/
KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
323 PM HST FRI DEC 14 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST SATURDAY. 

* WINDS...EAST 20 TO 35 MPH WITH GUST TO 50 MPH. THESE WINDS WILL
  AFFECT THE KOHALA AND KAU DISTRICTS AND HUMUULA SADDLE AREA OF
  THE BIG ISLAND...THE SUMMIT OF HALEAKALA...AND KAHOOLAWE.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
WROE
127 
WWHW70 PHFO 151332
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 AM HST SAT DEC 15 2012

...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA...

.STRONG MID-LEVEL RIDGING NORTH OF THE ISLANDS WILL CONTINUE TO
PRODUCE WINDY CONDITIONS ACROSS THE SUMMIT OF MOUNT HALEAKALA ON
THE ISLAND OF MAUI TODAY. THESE STRONG UPPER LEVEL WINDS MAY
PERSIST INTO TONIGHT ALSO.

HIZ016-024>027-151445-
/O.CAN.PHFO.WI.Y.0044.000000T0000Z-121215T1400Z/
KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
332 AM HST SAT DEC 15 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE GRADUALLY DIMINISHING BELOW THE WIND ADVISORY CRITERIA
THIS MORNING. THEREFORE...THE WIND ADVISORY IS CANCELLED.

$$

HIZ022-160245-
/O.EXT.PHFO.WI.Y.0044.000000T0000Z-121216T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
332 AM HST SAT DEC 15 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. THEREFORE...MOTORISTS SHOULD USE EXTRA CAUTION WHILE
DRIVING.

&&

$$

HOUSTON
547 
WWHW70 PHFO 160118
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
318 PM HST SAT DEC 15 2012

HIZ022-160230-
/O.CAN.PHFO.WI.Y.0044.000000T0000Z-121216T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
318 PM HST SAT DEC 15 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS. 

$$

DEJESUS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:39 PM HST, 34 minutes earlier.

Area forecast discussion, Dec 12, 3:39 PM HST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST WED DEC 12 2012

.SYNOPSIS...
A HIGH PRESSURE SYSTEM FAR NORTHEAST HAWAII WILL DRIVE STRONG
TRADE WINDS THROUGH THE REST OF THE WEEK. SHOWERS WILL FAVOR
WINDWARD AND MAUKA AREAS BUT COVERAGE WILL SPREAD INTO LEEWARD
AREAS OF THE SMALLER ISLANDS MORE OFTEN THAN USUAL DUE TO THE
STRONG TRADES. SHOWERS WILL BECOME MORE ACTIVE THIS EVENING AS AN UPPER
LEVEL LOW MOVES ACROSS KAUAI. BRIEF LOCALIZED DOWNPOURS ARE ALSO
POSSIBLE...ESPECIALLY WINDWARD AND MAUKA. DRIER WEATHER WILL THEN
RETURN FOR THE WEEKEND...BUT BREEZY CONDITIONS WILL CONTINUE.

&&

.DISCUSSION...
A 1035 MB HIGH PRESSURE SYSTEM CENTERED FAR NORTHEAST OF HAWAII
WILL DRIVE STRONG TRADE WIND BREEZES STATEWIDE OVER THE NEXT
COUPLE OF DAYS. WIND ADVISORY LEVELS WERE REACHED TODAY OVER
PORTIONS OF THE BIG ISLAND AND KAHOOLAWE. THIS ADVISORY IS
CANCELLED AS OF THE ISSUANCE OF THIS DISCUSSION. MODEL GUIDANCE
SHOWS SIMILAR STRENGTH THURSDAY AFTERNOON...SO A WIND ADVISORY
WILL LIKELY BE ISSUED AGAIN FOR THESE SAME AREAS. ALL OTHER AREAS
AROUND THE STATE WILL REMAIN BREEZY BUT BELOW ADVISORY LEVELS.

WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW ENCASED IN A BROAD TROUGH
MOVING OVER KAUAI. A SOUTHWEST TO NORTHEAST ORIENTED BAND OF JET
STREAM CIRRUS CLOUDS RUNS ALONG THE SOUTHERN FLANK OF THE UPPER
TROUGH. THESE CLOUDS WILL OCCASIONALLY MOVE ONTO THE BIG ISLAND
THROUGH THURSDAY.

RADAR SHOWS MUCH OF THE SHOWERS FROM THIS MORNING HAVE DECREASED
IN COVERAGE...THOUGH SCATTERED SHOWERS ARE STILL RIDING THROUGH
THE TRADES IMPACTING WINDWARD AND MAUKA AREAS. CLOUDS AND SHOWERS
WILL FILL IN AGAIN TONIGHT INTO TOMORROW MORNING AS THE UPPER LOW
ENHANCES INCOMING LOW-LEVEL MOISTURE. THESE SHOWERS WILL BE SHORT-
LIVED BUT COULD PROVIDE QUICK MODERATE TO HEAVY DOWNPOURS. SHOWERS
WILL FAVOR WINDWARD AND MAUKA AREAS...BUT COVERAGE WILL SPREAD
INTO LEEWARD AREAS OF THE SMALLER ISLANDS AT TIMES AS THE STRONG
TRADES WILL BE ABLE TO PUSH SOME OF THE SHOWERS BEYOND THE MOUNTAINS.
SIMILAR TO TODAY...CAN EXPECT A DECREASE IN SHOWER ACTIVITY THURSDAY
AFTERNOON. SHOWERS WILL INCREASE THURSDAY NIGHT INTO FRIDAY AGAIN
AS ANOTHER SWATH OF MOISTURE IS PUSHED OVER THE ISLANDS. THE UPPER
LOW WILL WEAKEN AND DRIFT SOUTHWARD THURSDAY AND FRIDAY.

A RIDGE ALOFT WILL BUILD TO THE NORTH UNTIL SUNDAY WHICH WILL BRING
OVERALL DRIER CONDITIONS. STRONG TRADE WINDS WILL REMAIN IN THE
FORECAST THROUGH FRIDAY...THEN DECREASE SLIGHTLY THIS WEEKEND AS
THE PRESSURE GRADIENT ACROSS THE STATE RELAXES.

LATE SUNDAY THROUGH THE FIRST HALF OF NEXT WEEK LOOK TO RETURN TO
WETTER WEATHER PATTERN AS LOW-LEVEL MOISTURE INCREASES AND TRADE
WINDS BEGIN TO TREND BACK UPWARDS.

&&

.AVIATION...
00Z SOUNDINGS AND VAD WIND PROFILES SHOW 30 KNOTS OF WIND IN THE
LOW-LEVELS. INVERSIONS ARE WEAK AND ELEVATED...BUT WINDS ARE STRONG
ENOUGH FOR ADDITIONAL PILOT REPORTS OF MODERATE LOW-LEVEL TURBULENCE
THIS MORNING. THESE WINDS ARE EXPECTED TO CONTINUE INTO THE WEEKEND
BEFORE WEAKENING SLIGHTLY...AND AN AIRMET FOR MODERATE LOW-LEVEL
TURBULENCE WILL REMAIN IN EFFECT.

THE 00Z LIHUE SOUNDING SHOWS A LAYER OF STRONG WIND SHEAR WITH AN
INCREASE OF 60 KNOTS WITHIN A 4KFT LAYER...GOING FROM 48 KNOTS AT
36KFT TO 108 KNOTS AT 40KFT. THE DEFORMATION/VERTICAL SHEAR
TURBULENCE INDEX HIGHLIGHTS AN AREA OF POTENTIAL TURBULENCE THROUGH
THIS AREA...WHICH IS FOCUSED OVER THE NORTHERN HALF OF THE STATE
ALONG THE NORTH SIDE OF THE SUBTROPICAL JET. THIS FEATURE LOWERS
THROUGH TIME...BUT MAY AFFECT THE ISLANDS THROUGH FRIDAY NIGHT. WILL
ISSUE AN AIRMET FOR MODERATE UPPER-LEVEL TURBULENCE IN ADDITION TO
THE LOW-LEVEL AIRMET.

OTHERWISE SHOWERS WILL BE HEAVIER THAN NORMAL. CONDITIONS WILL BE
PRIMARILY VFR...WITH OCCASIONAL MVFR CEILINGS IN SHOWERS. TRADE
WINDS WILL FOCUS MOST RAINFALL ACROSS WINDWARD SECTIONS...BUT WILL
BE STRONG AND SPREAD SHOWERS ACROSS LEEWARD SECTIONS AS WELL.

&&

.MARINE...
THE LONG FETCH ASSOCIATED WITH THE CURRENT STRONG TRADE WINDS
CONTINUES TO PRODUCE ADVISORY LEVEL SURF FOR THE EAST FACING SHORES
OF KAUAI...OAHU...MOLOKAI...MAUI AND THE BIG ISLAND. THE WIND
SWELL GENERATED UPSTREAM WILL PEAK THURSDAY AND GRADUALLY LOWER ON
FRIDAY. LOCAL WIND WAVES AROUND THE ISLANDS SHOULD ALSO STAY
PERSISTENT. THEREFORE...THE HIGH SURF ADVISORY HAS BEEN EXTENDED
THROUGH 600 PM FRIDAY FOR EAST SHORES.

A MODERATE...LONG PERIOD NORTHWEST SWELL IS EXPECTED TO ARRIVE
THURSDAY AND THURSDAY NIGHT. A HIGH SURF ADVISORY IS NOT EXPECTED FOR
NORTH AND WEST SHORES.

THE STRONG TRADES AND TRADE WIND SWELL ARE ALSO GENERATING SMALL
CRAFT ADVISORY /SCA/ CONDITIONS FOR ALL COASTAL WATERS THROUGH
FRIDAY. THE SCA HAS ALSO BEEN EXTENDED.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST FRIDAY FOR EAST FACING SHORES
OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND.

SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR ALL HAWAIIAN
WATERS-

&&

DISCUSSION/MARINE...FOSTER
AVIATION...BRAVENDER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 7:26 PM HSTGale WarningHFO56 hr

Nearby

Wind Advisories in Hawaii, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.